Dynamic stability analysis of torsional vibrations of a shaft system connected by a Hooke's joint through a continuous system model

Bulut G.

JOURNAL OF SOUND AND VIBRATION, vol.333, no.16, pp.3691-3701, 2014 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 333 Issue: 16
  • Publication Date: 2014
  • Doi Number: 10.1016/j.jsv.2014.03.022
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.3691-3701
  • Istanbul Technical University Affiliated: Yes


Stability of parametrically excited torsional vibrations of a shaft system composed of two torsionally elastic shafts interconnected through a Hooke's joint is studied. The shafts are considered to be continuous (distributed-parameter) systems and an approximate discrete model for the torsional vibrations of the shaft system is derived via a finite element scheme. The stability of the solutions of the linearized equations of motion, consisting of a set of Mathieu-Hill type equations, is examined by means of a monodromy matrix method and the results are presented in the form of a Strutt-Ince diagram visualizing the effects of the system parameters on the stability of the shaft system. (C) 2014 Elsevier Ltd. All rights reserved.